Hail, Clark
- When
- August 10, 11:40 AM MST to 11:50 AM MST
- Where
- Clark County, 6 mi NW of Dubois
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.233, -112.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 10, 2:00 AM MST, 9 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 AM MDT WED AUG 10 2005 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS A BROAD RIDGE OF HIGH PRESSURE OVERHEAD WITH A MOIST SW FLOW OVER EASTERN IDAHO. AN ELONGATED UPPER TROUGH WAS ALSO SEEN STRETCHING FROM SASKATCHEWAN TO VANCOUVER ISLAND WITH A S/WV DROPPING INTO THE SOUTHERN PORTION OF THIS TROUGH...APPROACHING THE NORTHERN TIP OF VANCOUVER ISLAND THIS MORNING. FOR TODAY...CURRENT MSAS/MODEL DATA SHOW A WEAK FRONT STRETCHING FROM THE IDAHO PANHANDLE SOUTH INTO CENTRAL NV. LOOKS MORE LIKE A DRYLINE THAN A COLD FRONT WITH 50F+ DEWPOINTS OUT AHEAD OF IT AND 25-30F DEWPOINTS BEHIND IT AND TEMPERATURES SHOWING NEGLIGIBLE CHANGES ON EITHER SIDE. THIS DRIER AIR SLOWLY MOVES EAST TODAY BUT NOT FAR ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT. THIS LOW LEVEL MOISTURE BOUNDARY WILL PROVIDE A FOCUS FOR ISOLATED CONVECTIVE DEVELOPMENT DURING THE AFT/EVE. THIS COMBINED WITH H7-H5 MOISTURE AND NEGATIVE LIS/WEAK DISTURBANCES/TAIL END OF H3 65KT JET SAGGING SOUTH OVER THE EASTERN HIGHLANDS...ENOUGH HERE TO KEEP MENTION OF ISOLATED AFT/EVE TSTMS COVERING THE CENTRAL MTS/UPPER SNAKE/EASTERN AND SOUTHERN HIGHLANDS. ON THURSDAY...AFOREMENTIONED VANCOUVER S/WV DROPS INTO WA SUPPRESSING HEIGHTS/RIDGING OVER THE FORECAST AREA. RESULT IS FOR MORE OF A WESTERLY FLOW TO SET UP WHICH WILL PUSH SFC-H5 MOISTURE FURTHER EAST INTO WYOMING. WILL BARELY HANG ONTO ISOLATED AFT/EVE TSTMS ALONG THE ID/WY BORDER WITH ALL OTHER AREAS DRY. ENERGETIC S/WV TROUGH SLIDES ACROSS EASTERN IDAHO FRI EVE/NIGHT. THIS SENDS A BACKDOOR COLD FRONT THROUGH FRI NIGHT. STRONGEST COOLING REMAINS NORTH OF THE DIVIDE...HOWEVER HIGH TEMPS WILL BOTTOM OUT BETWEEN 80-85F FOR SAT/SUN ACROSS THE SNAKE PLAIN AS AREA REMAINS IN A WEAK/BROAD AREA OF CYCLONIC FLOW. STILL EXPECT DRY/PLEASANT CONDITIONS FOR THE WEEKEND. DRY MONDAY AS THE WEEKEND TROUGH LIFTS OUT THEN ANOTHER LOW/TROUGH RIDES ALONG THE US/CANADIAN BORDER TUE-THU. EXTENDED SUITE SHOWS THE UPPER FLOW TRANSITIONING FROM W TO SW ON TUE/WED...AHEAD OF UPPER TROUGH...THEN WESTERLY AGAIN THU/FRI. SMALL THREAT OF POPS AHEAD OF THIS TROUGH TUE/WED OVER THE MTS WITH THE SNAKE PLAIN GENERALLY DRY THROUGHOUT THE EXTENDED PERIOD. SIMOSKO && .AVIATION....AVIATION...WIDESPREAD VFR THROUGH 18Z. ISOLATED THUNDERSTORMS DEVELOPING 18Z TO 04Z OVER MOUNTAINS. RS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED AUG 10 2005 IDZ017>025-031-032-111200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS. SOME THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 129 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473421.